How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Kristin Your Own Question
Kristin, Mental Health Professional
Category: Mental Health
Satisfied Customers: 454
Experience:  Licensed Mental Health Counselor. 11+ years specialist in mental health. Expertise and insight!
Type Your Mental Health Question Here...
Kristin is online now
A new question is answered every 9 seconds

I have been on 150mg of Trazodone for 2 months. I was put

Resolved Question:

I have been on 150mg of Trazodone for 2 months. I was put on it because i was not sleeping more than 2 hours a night for weeks and wasn't tired just a basket case. Divorce, empty nest and loosing my best friend all at once was too much. I actually started sleeping but started feeling bad, having the shakes and overall didn't like the idea of being on an antidepressant. I cut down to 75 mg for 6 days then completely stopped for the past 5 days. I feel so much better. Was this a smart way to get myself off?
Submitted: 5 years ago.
Category: Mental Health
Expert:  Kristin replied 5 years ago.

Hello and thank you for your question.


Typically a more gradual tapering would have been recommended, such as going to perhaps half of 75 mg for another week, and then every other day, and then stopping. However, the way you did it seems to have worked for you, in that you now feel much better. Plus, you were not on the Trazodone for a long period of time, and so coming off the medication is typically fairly simple.

So, in summary your way was okay as you did taper down in dosage quite a bit for a number of days. If you were experiencing withdrawal type side effects than that could indicate that the abrupt stopping was a problem for you, but as you are feeling good, then it seems to have been just fine for you. Everyone is different in how they react to medications, either going on them or coming off of them, and it sounds like all is well with you. Some people make the mistake of just coming off cold-turkey without any lowering of dosage in a gradual sense, and that is not advised. Sounds like you are fine.Please click ACCEPT button for this answer. And feel free to continue the discussion even after clicking accept. Thank you,

Kristin and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions